MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 09/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If implanted, give date: not applicable as the lens was inserted and removed.If explanted, give date: not applicable as the lens was inserted and removed.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after insertion of a model zct150 toric iol (intraocular lens) into a patient's left eye (os), there was a capsule tear with apparent vitreous fluid leaking.As a result, a vitrectomy was performed, and the lens was removed from the eye requiring an incision enlargement.Patient outcome was only noted as the patient was discharged home.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 3/21/2019.Device returned to manufacturer: yes.Device evaluation: the sample was received within its original box and daisy wheel at the manufacturing site for evaluation.The returned product was visually inspected with an unaided eye revealing half of the lens was returned, the condition of the returned lens is possibly due to explant.Further evaluation not possible.The complaint event cannot be confirmed.Manufacturing records review: the manufacturing records for the product was reviewed.No nonconformity report, discrepancies or deviations for similar issues were found during the manufacturing record review.The product was manufactured and released according to specification.A search in complaints history revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.The complaint event cannot be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8467969
Report Number3011852734-2019-00073
Device Sequence Number1515642
Product Code HQL
UDI-Device Identifier05050474552203
UDI-Public(01)05050474552203(17)220107
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model NumberZCT150
Device Catalogue NumberZCT150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer04/10/2019
10/25/2020
Initial Report FDA Received Date03/31/2019
Supplement Report FDA Received Date05/08/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005